Alert archive / Ohio / Frost Advisories in 2012
Frost Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Mar 31, 2012, 3:08 PM EDT for 22 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Apr 1, 2012, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2012, 3:08 PM EDT (19:08 UTC)
- In effect from
- Apr 1, 2012, 12:00 AM EDT
- Expired
- Apr 1, 2012, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
All 24 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Geauga County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 33 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS71 KCLE 311908 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 308 PM EDT SAT MAR 31 2012 OHZ010>014-018>023-027>033-036>038-047-089-PAZ001>003-010315- /O.NEW.KCLE.FR.Y.0002.120401T0400Z-120401T1300Z/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA... WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 308 PM EDT SAT MAR 31 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY. * TEMPERATURES...LOWS SHOULD DROP TO 33 TO 35 RANGE MOST PLACES. * TIMING...MIDNIGHT TONIGHT UNTIL 9 AM SUNDAY. * IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
3 follow-up statements
725 WWUS71 KCLE 010122 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 922 PM EDT SAT MAR 31 2012 OHZ010>014-018>023-027>033-036>038-047-089-PAZ001>003-010930- /O.CON.KCLE.FR.Y.0002.120401T0400Z-120401T1300Z/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA... WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 922 PM EDT SAT MAR 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... * TEMPERATURES...IN THE MIDDLE 30S. * TIMING...MIDNIGHT TONIGHT UNTIL 9 AM SUNDAY. * IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
247 WWUS71 KCLE 010751 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EDT SUN APR 1 2012 OHZ010-018>022-027>033-036>038-047-010900- /O.CAN.KCLE.FR.Y.0002.000000T0000Z-120401T1300Z/ LORAIN-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...LORAIN...TIFFIN...NORWALK...MEDINA... AKRON...RAVENNA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 351 AM EDT SUN APR 1 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FROST ADVISORY. WHILE EARLY MORNING TEMPERATURES WERE IN THE MID AND UPPER 30S ACROSS THE AREA...CLOUDS WILL LIKELY NOT ALLOW WIDESPREAD FROST TO DEVELOP. $$ OHZ011>014-023-089-PAZ001>003-011300- /O.CON.KCLE.FR.Y.0002.000000T0000Z-120401T1300Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE 351 AM EDT SUN APR 1 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...THROUGH 9 AM SUNDAY. * IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
423 WWUS71 KCLE 011319 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 919 AM EDT SUN APR 1 2012 OHZ011>014-023-089-PAZ001>003-011430- /O.EXP.KCLE.FR.Y.0002.000000T0000Z-120401T1300Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE 919 AM EDT SUN APR 1 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED AND ENDED THE THREAT FOR FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Mar 31, 1:51 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 31, 1:51 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
151 PM EDT SAT MAR 31 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES INTO THE UPPER
OHIO VALLEY TODAY. THE HIGH WILL MOVE TO THE MID ATLANTIC COAST
SUNDAY. A COLD FRONT FROM THE NORTHERN PLAINS WILL PUSH ACROSS
THE AREA ON SUNDAY AND STALL ACROSS CENTRAL OHIO. THE FRONT WILL
PUSH BACK NORTH AS A WARM FRONT ON MONDAY WITH THE NEXT COLD FRONT
DUE ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AGAIN AS PER PREVIOUS NEAR TERM AFD...WILL CONTINUE TO SLOW CLOUD
DECREASE UNTIL FURTHER IN THE DAY. VISIBLE SAT PIX SHOW THERE COULD
BE SOME THINNING TO STRATOCU BETWEEN LAKE HURON AND NORTHWEST LAKE
ERIE THAT COULD START TO GET PUSHED INTO LUCAS AND OTTAWA COUNTIES
IN A FEW HOURS. HAVE ALSO CONTINUED TO LOWER HIGH TEMPS MORE FOR THE
ADDED CLOUDINESS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
MODELS DRIVE MORE MOISTURE/CLOUDS INTO THE AREA FROM THE
NORTHWEST LATE TONIGHT AHEAD OF WEAKENING LOW PRESSURE MOVING
THROUGH SRN LWR MI AND A WARM FRONT MOVING INTO WESTERN OHIO. A
WEAK COLD FRONT WILL FOLLOW THE SYSTEM LATE SUNDAY AND SHOULD
STALL NW/SE ACROSS OHIO SUNDAY NIGHT. WILL HAVE CHANCE POPS SUNDAY
WITH BEST CHANCES EAST. WILL ALSO HAVE CHANCE POPS FOR THUNDER
WEST AS CAPES AROUND 1000 J/KG MOVE IN FROM THE WEST. WILL
CONTINUE WITH CHANCE POPS TUESDAY AS LOW MOVES IN FROM THE WEST
AND CAPES RISE TO BETWEEN 1000 AND 2000 J/KG. GFS SHOWS HIGH PRESSURE
MOVING BACK IN BEHIND THE SYSTEM TUESDAY NIGHT SO WILL GO WITH
FAIR SKIES AND A DRY FORECAST.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
BEGINNING WEDNESDAY SOME DIFFERENCES WITH THE GFS COMPARED TO THE
ECMWF IN HOW QUICKLY LOW PRESSURE AND COLD FRONT MOVE AWAY FROM THE
AREA. OTHERWISE HIGH PRESSURE BUILDING INTO THE AREA DURING THE
SECOND HALF OF THE WEEK WILL ALLOW FOR NEAR SEASONABLE TEMPS AND DRY
CONDITIONS. HOWEVER...WITH LIGHT NORTHERLY FLOW AS WELL AS HIGH
PRESSURE EXPECTING LAKESHORE AREAS TO BE COOLER COMPARED TO INLAND
AREAS GIVEN THE EXPECTED SET UP. WILL CONTINUE THE TREND BASED ON
LATEST ANALYSIS AS WELL AS PREVIOUS THINKING AND LEANED MORE TOWARD
THE ECMWF IN THE LONG TERM AS OPPOSED TO THE 00Z GFS WHICH TRACK
SOUTHERN LOW CLOSER OVER THE OHIO VALLEY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDING OVER THE AREA. PLENTY OF LOW LEVEL MOISTURE
TRAPPED. IT IS ONLY SLOWLY ERODING FROM THE NORTH. IT SHOULD ALL
BE GONE BY 04Z. SOME MID AND HIGH CLOUDS WILL START MOVING IN LATE
TONIGHT AHEAD OF THE NEXT FRONTAL SYSTEM FOR SUNDAY. SOME SHOWERS
COULD DEVELOP OVER NORTHWEST OHIO BY NOON SUNDAY. SOME NON VFR
CONDITIONS POSSIBLE IN SCATTERED SHOWERS AND THUNDER SUNDAY
AFTERNOON. OTHERWISE CEILING AND VISIBILITIES SUNDAY MORNING AND AFTERNOON
WILL BE VFR.
.OUTLOOK...NON VFR POSSIBLE MAINLY TUESDAY AND TUESDAY EVENING.
&&
.MARINE...
MADE MINOR ADJUSTMENTS TO THE FORECAST. LOWERED THE WINDS AND
WAVES QUICKER BASED ON FORECAST TREND. ALSO ADJUSTED THE END TIME
OF THE SMALL CRAFT ADVISORY BY AN HOUR. WILL CONTINUE TO MONITOR
WINDS AND WAVES ON THE LAKE AND MAY BE ABLE TO END THE ADVISORY SOONER.
NORTHERLY WINDS 15 TO 20 KNOTS WILL CONTINUE THIS MORNING AND
THEN SLOWLY DIMINISH DURING THE AFTERNOON. WILL KEEP SMALL CRAFT
ADVISORY GOING THROUGH THE AFTERNOON. HIGH PRESSURE WILL BUILD
OVER THE LAKE TONIGHT ALLOWING FOR LIGHT WINDS AND LOWER WAVES.
ANOTHER LOW PRESSURE AND FRONT IS EXPECTED TO CROSS THE LAKE
SUNDAY BUT NO HEADLINES EXPECTED WITH THAT. THE NEXT LOW PRESSURE
IS EXPECTED TO CROSS THE LAKE TUESDAY BRINGING THE CHANCES FOR
SHOWERS AND POSSIBLE THUNDERSTORMS...AND WINDS AROUND 10 TO 15
KNOTS. HIGH PRESSURE EXPECTED TO BUILD OVER THE LAKE MIDWEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
LEZ142>149.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...ABE
AVIATION...KIELTYKA
MARINE...ABE/KIELTYKAHazardous weather outlook, Mar 31, 6:07 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 607 AM EDT SAT MAR 31 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 607 AM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-011015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 607 AM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Ohio, 2012Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.